Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 10, 2007, 8:45 PM CDT for Renville County, Minnesota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 10, 2007, 9:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:55 PM CDT | HAIL 0.88 | 8 S Danube, MN | |
| Jun 10, 9:00 PM CDT | HAIL 0.88 | 8 S Danube, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 110146
SVRMPX
MNC129-110245-
/O.NEW.KMPX.SV.W.0100.070611T0145Z-070611T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
* UNTIL 945 PM CDT
* AT 843 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTH OF HECTOR TO 13 MILES SOUTHWEST OF OLIVIA...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIRD ISLAND...
HECTOR...
FAIRFAX...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4490 9469 4468 9528 4455 9492 4449 9467
4467 9465 4487 9452
$$
JPR1 follow-up statement
000
WWUS53 KMPX 110206
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT SUN JUN 10 2007
MNC129-110245-
/O.CON.KMPX.SV.W.0100.000000T0000Z-070611T0245Z/
RENVILLE MN-
905 PM CDT SUN JUN 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR RENVILLE COUNTY...
AT 855 PM CDT...NICKEL SIZE HAIL WAS REPORTED 8 MILES SOUTH OF
DANUBE WITH THIS STORM.
AT 904 PM CDT... THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF LAKESIDE TO 3 MILES SOUTH OF HECTOR TO 9
MILES SOUTH OF BECHYN...AND MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE LAKESIDE...BECHYN...HECTOR...
FAIRFAX...BUFFALO LAKE AND BIRD ISLAND.
LAT...LON 4489 9469 4465 9517 4452 9492 4449 9467
4467 9465 4487 9452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:29 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 10, 6:29 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 629 PM CDT SUN JUN 10 2007 .UPDATE... ADDED DISCUSSION FOR 00Z TAFS BELOW && .DISCUSSION... UPPER AIR PATTERN BEGINNING TO AMPLIFY THIS AFTERNOON AS UPPER LOW CENTERED JUST OFF THE CENTRAL BRITISH COLUMBIA COAST PUSHES A TROUGH INTO THE U.S. PACIFIC NORTHWEST. THIS IS EXPECTED TO PHASE WITH CUTOFF UPPER LOW OFF THE BAJA COAST AND CONTINUE TO AMPLIFY UPPER RIDGING FROM THE ARKLATEX THROUGH THE WESTERN GREAT LAKES AND UP THROUGH JAMES BAY INTO TUESDAY. LOW-MID LEVEL THETA-E ADVECTION AND ASSOCIATED ISENTROPIC ASCENT TRIGGERING CLUSTER OF THUNDERSTORMS ACROSS THE FAR SW CWA ATTM. THE MAIN THREAT WITH THESE STORMS THROUGH THE NEXT SEVERAL HOURS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ANOTHER AREA OF ISENTROPIC ASCENT EXITS ACROSS THE CENTRAL CWA FROM JUST NORTHWEST OF THE MSP METRO EASTWARD INTO WEST CENTRAL WI. SATELLITE SHOWS AN ENHANCED AREA OF CU ASSOCIATED WITH THIS SO HAVE INCLUDED SLIGHT POPS THRU THE EVENING. NOT MUCH CHANGE IN THE ATMOSPHERE TOMORROW WITH TEMPS ONCE AGAIN IN THE UPPER 80S TO AROUND 90. WILL ONCE AGAIN BE ON THE EASTERN EDGE OF MOIST ADVECTION/ASCENT WITH UNSTABLE CONDITIONS. BEST MOISTURE TRANSPORT IS FOCUSED JUST TO THE WEST SO WILL NEED TO WATCH FOR ISOLATED STORM POTENTIAL AGAIN. LOW LEVEL JET INCREASES MONDAY EVENING...ESPECIALLY JUST TO THE NORTHWEST OF THE CWA...WHICH WILL BRING SHOWER AND THUNDERSTORM DEVELOPMENT WHICH MAY IMPACT THE FAR NORTHWEST CWA MONDAY NIGHT. THE PACIFIC NW UPPER TROUGH ATTEMPTS TO MOVE INTO THE EASTERN DAKOTAS WEDNESDAY WITH THE GFS ATTEMPTING TO DEVELOP A WEAK CLOSED SFC LOW ACROSS SOUTH DAKOTA WHICH WASHES OUT ACROSS THE CWA WEDNESDAY NIGHT. THE ECMWF SHOWS MORE OF A WEAK INVERTED TROUGH FEATURE MOVING ACROSS AS DOES THE NAM-WRF. REGARDLESS...TUESDAY NIGHT INTO THURSDAY MAY BE THE BEST CHANCE AT PRECIPITATION ACROSS THE WESTERN AND CENTRAL CWA WITH UPPER TROUGH IN THE AREA AND WEAK ISENTROPIC ASCENT AHEAD OF IT...POTENTIALLY LIFTING OVER WHAT REMAINS OF A SFC BOUNDARY LEADING TO POTENTIAL FOR HEAVY RAIN. WILL NEED TO MONITOR TO FURTHER PIN DOWN THE DETAILS. THE BOUNDARY/UPPER TROUGH WEAKENS/PULLS AWAY THURSDAY. ANOTHER UPPER LOW ENTERS THE PACIFIC NORTHWEST EARLY FRIDAY HELPING TO ESTABLISH UPPER RIDGE AXIS OVER THE AREA AND KEEPING TEMPERATURES ABOVE NORMAL FOR THE WEEKEND. ..MDB.. && .AVIATION... /FOR 00Z TAFS/ MAIN IMPACT FOR THIS CYCLE IS ONGOING THUNDERSTORMS FROM NEAR KSTC TO KAXN TO KAQP. WORST OF THE STORMS APPEAR TO BRUSH KSTC AND KAXN BEFORE 01Z BUT WIND GUSTS MAY STILL BE FELT. HAVE INDICATED THIS POTENTIAL IN TAFS. ALL OTHER SITES VFR AND KAXN AND KSTC WILL RETURN TO VFR ONCE STORMS END AND THIS IS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD. SOME SHRA/TSRA MAY DEVELOP OVERNIGHT ACROSS THE EASTERN DAKOTAS BUT IS EXPECTED TO STAY WEST OF KAXN. STORM POTENTIAL LOOKS TO BE FOCUSED TO THE WEST OF THE TAF SITES MONDAY BUT WITH UNSTABLE AIR OVERHEAD AND UPWARD MOTION IN CLOSE PROXIMITY ISOLATED ACTIVITY MAY BE POSSIBLE BY AFTERNOON ACROSS WEST CENTRAL MN BUT AT THIS TIME THREAT LOOKS MINIMAL. WINDS WILL BE FROM THE SOUTH AND INCREASE TO BETWEEN 13 AND 20 KTS BY EARLY AFTERNOON. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB
Hazardous weather outlook, Jun 10, 8:20 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 820 AM CDT SUN JUN 10 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 820 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO MAY BRING HAIL OR GUSTY WINDS TO WEST CENTRAL MINNESOTA THIS EVENING OR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL EXIST TUESDAY NIGHT AND WEDNESDAY...ESPECIALLY IN CENTRAL...WEST CENTRAL...AND SOUTH CENTRAL MINNESOTA. SOME OF THESE STORMS MAY PRODUCE HAIL OR GUSTY WINDS... AND BRIEF HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. TDK
In the hours before
Local storm report, Jun 10, 8:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 N ST LEO 44.76N 96.05W
06/10/2007 E0.75 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
TDKLocal storm report, Jun 10, 8:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
809 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG PENNOCK 45.15N 95.18W
06/10/2007 KANDIYOHI MN LAW ENFORCEMENT
TREES DOWN.
0745 PM TSTM WND DMG 6 W WILLMAR 45.12N 95.17W
06/10/2007 KANDIYOHI MN LAW ENFORCEMENT
TREE DOWN.
&&
TDKLocal storm report, Jun 10, 8:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
815 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST 3 SE BELGRADE 45.42N 94.96W
06/10/2007 M65.00 MPH STEARNS MN MESONET
MEASURED BY MNDOT SENSOR ALONG HIGHWAY 55.
&&
TDKLocal storm report, Jun 10, 8:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 3 SW WILLMAR 45.09N 95.09W
06/10/2007 KANDIYOHI MN LAW ENFORCEMENT
SHED LOST PART OF ROOF AND WALL. TIME ESTIMATED.
0810 PM TSTM WND GST HANLEY FALLS 44.69N 95.62W
06/10/2007 M61.00 MPH YELLOW MEDICINE MN MESONET
MEASURED BY MNDOT SENSOR ALONG HIGHWAY 23.
0815 PM TSTM WND GST HANLEY FALLS 44.69N 95.62W
06/10/2007 M66.00 MPH YELLOW MEDICINE MN MESONET
GUST INCREASED TO 66 MPH PER MNDOT SENSOR ALONG HIGHWAY
23.
&&
TDKLocal storm report, Jun 10, 8:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
841 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 2 S WOOD LAKE 44.62N 95.53W
06/10/2007 E0.88 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
TDKLocal storm report, Jun 10, 8:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL WOOD LAKE 44.65N 95.53W
06/10/2007 E1.00 INCH YELLOW MEDICINE MN AMATEUR RADIO
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:16 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 44 min |
| Jun 10, 7:20 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Yellow Medicine | 55 min |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 59 min |
| Jun 10, 8:15 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 45 min |
| Jun 10, 8:38 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 67 min |
| Jun 10, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi | 61 min |
| Jun 10, 9:55 PM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 55 min |
| Jun 10, 11:09 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 36 min |
| Jun 10, 11:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 33 min |
| Jun 11, 12:12 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 38 min |
| Jun 11, 12:22 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 53 min |
| Jun 11, 12:40 AM CDT | Flash Flood Warning | MPX | Redwood | 2 hr |
| Jun 11, 1:00 AM CDT | Flash Flood Warning | MPX | Brown | 2 hr |
| Jun 11, 1:14 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 31 min |
| Jun 11, 2:21 AM CDT | Severe Thunderstorm Warning | MPX | Renville | 21 min |
| Jun 11, 2:32 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 11 min |
| Jun 11, 2:39 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.